A 33-year-old female asked:
I am experiencing prolonged periods. my doctor put me on norethindrone for ten days it stopped and came back heavier. she discussed combination birth control l. if i take that will it stop the bleeding im experiencing now or take time . i have pcos?
2 doctor answers • 2 doctors weighed in
Nephrology and Dialysis 43 years experience
Answered Oct 11, 2021
Obstetrics and Gynecology 41 years experience
Heavier bleeding after completing a ten day course of norethindrone is not unusual and somewhat expected, but hopefully that will be a more effective and complete period. If you start a combination birth control now there will be minimal immediate effect on your bleeding but it should begin to improve with subsequent cycles.
Answered Oct 12, 2021
Last updated Oct 12, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.